MAUDE Adverse Event Report: LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number HANDLE AESH160, RELOAD AESC45P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The aeon endostapler consists of a handle and reload.During a right upper lobectomy, an aeon reload was used on the bronchus.After the firing, the reload could not be retracted.To remove the reload from the tissue, the surgery was converted to an open approach.No further intervention, patient complications or harm associated with this incident.
 
Additional Manufacturer Narrative
Results of the investigation indicated that the user failed to follow the instructions provided in the instructions for use (ifu).Note: this report is being submitted as a follow-up to report 3012998149-2024-00003.Initial report 3012998149-2024-00003 was submitted within the 30-day timeframe of the event on (b)(6) 2024.The purpose of this report submission is to clarify the date of the initial report ((b)(6) 2024) and add the date of the event (03/06/2024).

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
kerry mcconnaughay
23 crosby drive
bedford, MA 01730
MDR Report Key19059876
Report Number3012998149-2024-00004
Device Sequence Number5859337
Product Code GDW
UDI-Device Identifier00851574008998
UDI-Public(01)00851574008998(17)270331(10)22BR407
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K222210
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHANDLE AESH160, RELOAD AESC45P
Device Lot Number22BR407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown